Jump to content
CrazyBoards.org

prozac side effects (fatigue, lethargy) and efficacy


Recommended Posts

okay, i'm brand new here, and don't know whether or not i'm in the right place. i'm just curious about people's experiences with prozac side effects, and how long it takes b4 they subside and the BENEFITS kick in. i've done the ssri thing b4 (zoloft), but it's been a while, and my situation was different back then. i wasn't working, so was able to lie around all day and wait for the fatigue to subside. with prozac, i'm told the wait for the benefits is longer, but from everything i've read on here, other people have had wonderful benefits and TONS OF ENERGY from the get-go. okay i'll stop rambling. BOTTOM LINE: IF I'M FEELING COMPLETELY WIPED OUT FROM THE PROZAC NOW (3 weeks in), SHOULD I GIVE UP ON IT AND SWITCH TO ANOTHER ssri, OR WILL I START FEELING BETTER SOON? anybody have a similar experience, then start feeling better at say week 4, 5 or 6? THANKS!

Link to comment
Share on other sites

hey bddxyz,

welcome to the board. you're in the right place in that there are plenty of people here who've been on or are on prozac who hopefully will share their experiences with you. (i am going to move your post to a different spot on the board, but don't worry about that.)

three weeks is too early to really tell how an SSRI is affecting you. it really takes 6 weeks at a minimum to tell how an SSRI will affect you, and side effects can continue to mellow out after 6 weeks. so i'd say to try to ride it out for 8 weeks if you can.

i personally found prozac to be very activating, but i spent the first month + (it was a while ago, i'm a bit fuzzy on exactly how long) with a rather unhappy tummy that made it impossible for me to tell if it was doing anything to me other than upsetting my stomach.

hopefully others will come along with more experiences.

penny

Link to comment
Share on other sites

For what it's worth, I can't do Prozac or any other SSRI, for that matter. They turn me into a complete zombie. I have atypical recurrent major depression and dysthymia, which means that instead of insomnia and going off my food, I sleep all the time and eat the rest of the time when I'm awake. The SSRIs just seemed to increase those symptoms.

Enter Wellbutrin, my personal lifesaver. It's an activating anti-depressant and not an SSRI, but I'll let someone else give all the technical details. It's helped me tremendously for the past six or seven years, although during depressive episodes it's been augmented with other things, not all at the same time: Topomax, an off-label usage of an anti-seizure med; Vivactil, an old activating tricyclic; and Adderall, an off-label usage of a stimulant used mostly for ADD.

I don't know if I'd last through an eight week trial as Penney recommends, it's probably worth discussing with your pdoc. One big consideration for Wellbutrin is what sort of depression you're experiencing. If you're bipolar it's often not recommended because it can push one into a manic episode, but as always, your mileage may vary. It's also not recommended if you're prone to seizures or are anorexic as it may reduce your appetite.

I take the generic form of the sustained release; three daily doses of 150 mg for a total of 450 mg, which is the highest allowable dosage. The other great thing about WB compared to the SSRIs is that there aren't the sexual side effects. I used to fall asleep on myself when using Prozac or Zoloft.

Hope you find something that works for you.

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...